MAUDE Adverse Event Report: RICHARD WOLF GMBH; HOOK ELECTRODE MONO Ø 5MM WL 340MM

RICHARD WOLF GMBH; HOOK ELECTRODE MONO Ø 5MM WL 340MM
Model Number 8383423
Medical Device Problem Codes Overheating of Device (1437); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Gastroesophageal Burn (4475); Insufficient Information (4580)
Date of Event 12/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The 8383423 hook electrode mono ø 5mm wl 340mm has been in the programme since (b)(6) 1993.The batch 1498742 was booked with a total quantity of 80 pieces on the new goods stock on 01/19/2022.From this batch the following deliveries were made to our subsidiary in france: (b)(6) 2022: 6 pieces.(b)(6) 2022: 3 pieces.According to the production protocol, no abnormalities are known for this batch.So far, no complaints are known for this batch.As soon as the examination is completed, a follow-up report will be submitted to provide further information.
 
Event or Problem Description
Richard wolf gmbh reference: (b)(4).Richard wolf gmbh in knittlingen (manufacturer) was informed about the following: description of incident/claim according to the customer: "during surgery (laparoscopy for cholecystectomy), melting of the sheath which generated an accidental burn on the stomach." the instrument was replaced and the treatment could be completed.Rwgmbh mdr awareness date: 05-dec-2022.
 
Additional Manufacturer Narrative
Follow-up report #1 is to provide fda with the results of the device investigation.The examination of the returned hook electrode revealed that the insulation was distally burnt and melted.A laser mark was burnt into the insulation at the proximal end of the electrode shaft, which indicates a repair by an unauthorized third-party company.The electrode therefore does not correspond to the specifications given by richard wolf gmbh (rw gmbh) and it can be ruled out that the electrode was delivered in this condition.In the instructions for use of the product, this is explicitly prohibited in several warnings.(ga-s010 / en / 2019-09 v8.0 / pk19-9596): important general notes and instructions make sure that this product is used only as intended and described in this instruction manual, by adequately trained and qualified medical personnel, maintenance and repair must be carried out by authorized experts.Use the product only in the combinations and with the accessories and spare parts specified in this instruction manual.Use other combinations, accessories and replacement parts only if they are expressly intended for the planned application and if the performance characteristics and safety requirements are met.The product must not be altered in any way.Due to the third-party repair, the manufacturer richard wolf gmbh no longer considers this to be his product.
 
Event or Problem Description
Richard wolf gmbh reference: (b)(4).The purpose of this submission is to report the results of the device evaluation.See h10.Rwgmbh follow-up mdr awareness date: 28-dec-2022.

Brand Name
NA
Common Device Name
HOOK ELECTRODE MONO Ø 5MM WL 340MM
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany
GM 
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
75438, knittlingen, germany
GM  
Manufacturer Contact
philipp schmidt
pforzheimer strasse 32
75438 knittlingen, germany 
GM  
MDR Report Key16026822
Report Number9611102-2022-00062
Device Sequence Number7224532
Product Code GEI
UDI-Device Identifier04055207015001
UDI-Public04055207015001
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K964329
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number8383423
Device Catalogue Number8383.423
Device Lot Number1498742
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2022
Supplement Date Received by Manufacturer12/28/2022
Initial Report FDA Received Date12/21/2022
Supplement Report FDA Received Date01/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown